It is currently Sun Aug 20, 2017 11:23 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Wed Sep 28, 2016 4:46 pm 
Offline
New Poster
New Poster

Joined: Wed Sep 28, 2016 4:38 pm
Posts: 1
I just found out yesterday that i am about 3wks pregnant. I have been taling subutex for a little over a yr and a half. I only take 1-2 mg a day but i do get them off the street and do not have a script. I did not plan to become pregnant however now that i am i want to be off of these things completely. I am terrified of having a miscarriage or my child being taken away or having withdrawals. What can i do? Is it safe to start weaning since im on such a low dose and i am very early in my pregnancy. Please help i am going crazy not knowing what i can do. I have not yet seen my obgyn and honestly afraid to tell him that ive been on subutex when i dont have a script.


Top
 Profile  
 
PostPosted: Thu Sep 29, 2016 1:04 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
People don't have their babies taken away for being on legal buprenorphine, so consider finding a doc who prescribes. Understand that most people believe they would be find just stopping buprenorphine in a pinch-- but if you start using heroin in the next 8 months, you WILL be dealing with social workers.

Your question is asked here often, so check the threads in the pregnancy sections. In fact I think your question is probably one of the most frequent things that comes up here. I also set up suboxsearch.com to search the forum or my blog for specific issues.

'These things' as you put it have kept your addiction from progressing, as it would have done on opioid agonists alone. The problem is opioid dependence-- not buprenorphine. There are ways to taper, but understand that the standard of care for a person in your position is to continue maintenance until after delivery. A stable dose of an opioid does not cause any long-term problems with babies or children-- but repeated cycles of use and withdrawal can be very harmful, and even lead to miscarriage. So don't do anything on impulse, and consider an honest discussion with your doctor.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group